Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 89, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 17, 2011, 8:57 PM EDT for Franklin County, Vance County, Warren County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2011, 8:57 PM EDT (00:57 UTC)
- Expired
- May 17, 2011, 9:35 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344
WUUS52 KRAH 180057
SVRRAH
NCC069-181-185-180145-
/O.NEW.KRAH.SV.W.0089.110518T0057Z-110518T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT TUE MAY 17 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 945 PM EDT
* AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER YOUNGSVILLE...OR 7 MILES SOUTHWEST OF
LOUISBURG...MOVING NORTH AT 20 MPH. QUARTER SIZED HAIL IS LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FRANKLINTON...
LOUISBURG...
INGLESIDE...KITTRELL...
GILLBURG...
SOUTH HENDERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3633 7810 3595 7836 3597 7843 3602 7853
3611 7853 3617 7850 3618 7851 3625 7851
3637 7851
TIME...MOT...LOC 0055Z 194DEG 18KT 3606 7840
$$
772 follow-up statements
025
WWUS52 KRAH 180119
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
919 PM EDT TUE MAY 17 2011
NCC069-181-185-180145-
/O.CON.KRAH.SV.W.0089.000000T0000Z-110518T0145Z/
FRANKLIN NC-VANCE NC-WARREN NC-
919 PM EDT TUE MAY 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHWESTERN WARREN...SOUTHERN VANCE AND NORTHWESTERN FRANKLIN
COUNTIES...
AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
KITTRELL...OR 7 MILES NORTHWEST OF LOUISBURG...MOVING NORTH AT 25
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... INGLESIDE...
GILLBURG... SOUTH HENDERSON... AND AFTON.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3637 7851 3633 7810 3611 7834 3614 7846
3618 7851 3633 7851
TIME...MOT...LOC 0118Z 197DEG 23KT 3619 7839
$$
77125
WWUS52 KRAH 180135
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
935 PM EDT TUE MAY 17 2011
NCC069-181-185-180145-
/O.CAN.KRAH.SV.W.0089.000000T0000Z-110518T0145Z/
FRANKLIN NC-VANCE NC-WARREN NC-
935 PM EDT TUE MAY 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WARREN...SOUTHERN
VANCE AND NORTHWESTERN FRANKLIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3637 7851 3633 7810 3611 7834 3614 7846
3618 7851 3633 7851
TIME...MOT...LOC 0135Z 197DEG 23KT 3629 7835
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 8:39 PM EDT, 18 minutes earlier.
Area forecast discussion, May 17, 8:39 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 839 PM EDT TUE MAY 17 2011 .SYNOPSIS... AN UPPER LEVEL LOWS WILL SLOWLY DRIFT NORTH ACROSS THE AREA THROUGH WEDNESDAY NIGHT. THE UPPER LEVEL TROUGH AXIS WILL THEN BEGIN TO DRIFT EASTWARD AWAY FROM THE AREA THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 230 PM TUESDAY... AREAS OF SHOWERS IN THE WEST ACROSS THE TRIAD...CHARLOTTE AND WESTERN SC ARE MAINTAINING THEMSELVES CLOSER TO THE SURFACE LOW LOCATED ON THE WESTERN EDGE OF OUR CWA. SCATTERED THUNDERSTORMS DEVELOPED IN AREAS TO THE EAST DUE TO BETTER HEATING AND INCREASED INSTABILITY FROM RALEIGH NORTH. OVERALL COVERAGE IN THUNDERSTORM ACTIVITY WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON AND EARLY EVENING WITH SCATTERED SHOWERS CONTINUING. MORE NUMEROUS SHOWERS WILL PERSIST ACROSS THE TRIAD SOUTH TO LEXINGTON...ASHEBORO AND WADESBORO. OVERNIGHT AN UPPER LEVEL JET STREAK LIFT NORTH ACROSS EASTERN NC INCREASING UPPER DIVERGENCE AND LAPSE RATES STEEPEN SOME. THE RUC IN AGREEMENT WITH THE GFS TRACKS AN IMPRESSIVE VORT MAX ACROSS THE WESTERN PIEDMONT LATE TONIGHT ENHANCING LIFT. OVERALL MODELS DIFFER ON THE EXACT LOCATION AND TIMING ON DEVELOPING MORE PRECIP OVERNIGHT...BUT EXPECT AREAS OF SHOWERS TO RE-DEVELOP AGAIN OVERNIGHT SIMILAR TO LAST NIGHT. BEST AREAS FOR RAIN OVERNIGHT SHOULD BE ALONG AND WEST OF HIGHWAY 1 AND ACROSS THE TRIAD. LOWS 55-56. FOR WEDNESDAY: MODEL CONSENSUS CONTINUES TO LIFT THE UPPER LOW NORTHWARD WITH MORE DRY AIR FILTERING INTO THE MID LEVELS. THIS DRYING COMBINED WITH SUBSIDENCE IN THE WAKE OF THE EARLIER EXITING VORT MAX SHOULD SIGNIFICANTLY REDUCE POPS FOR WEDNESDAY AFTERNOON AND DECREASE OVERALL CLOUD COVER. BEST CHANCES FOR A SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON WILL BE ALONG THE VA BORDER AND MAINLY IN THE WEST FROM THE TRIAD NORTH. WILL GO WITH MAINLY LOW CHANCE POPS FOR MUCH OF THE AREA TO ACCOUNT FOR AFTERNOON INSTABILITY. HIGHS SHOULD WARM A FEW DEGREES OVER TUESDAY...68 IN THE TRIAD TO 78 NEAR FAYETTEVILLE. WEDNESDAY NIGHT: THE UPPER LOW WILL HAVE LIFTED INTO WV AND PA PLACING NC ON THE SOUTHERN PERIPHERY OF THE UPPER LOW. FLOW WILL BECOME MORE DEEP SWLY OVERNIGHT WITH INCREASING MOISTURE PROFILES. THIS WILL KEEP TEMPS MILD AND COULD SUPPORT A FEW ISOLATED TO SCATTERED SHOWERS MAINLY ALONG AND NORTH OF HIGHWAY 64 OVERNIGHT. THERE WILL BE ANOTHER IMPULSE SWINGING ARIADNE THE BASE OF THE UPPER TROUGH WHICH COULD DEVELOP SOME SHOWERS OVER THE NORTH HALF OF THE CWA. WILL KEEP CHANCE POPS IN THE FORECAST FROM HIGHWAY 64 NORTH TO THE VA BORDER. LOWS 53-57. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 230 PM TUESDAY... ON THURSDAY THE RIDGE OVER THE MISSISSIPPI VALLEY WILL STRENGTHEN THROUGHOUT THE DAY WHICH WILL HELP TO FINALLY BEGIN THE PROCESS OF PUSHING THE STACKED LOW OVER WEST VIRGINIA SLOWLY OFF TO THE EAST NORTHEAST. WHILE THE CMC AND ECMWF KEEP THE CWA LARGELY DRY...GFS STILL DEPICTS SHORTWAVE ACTIVITY AROUND THE SOUTH SIDE OF THE LOW HELPING TO FORCE SHOWER AND THUNDERSTORM ACTIVITY WITH AN EMPHASIS ACROSS THE NORTH. THIS SOLUTION IS SUPPORTED BY THE NAM AND IS FEASIBLE GIVEN THE PATTERN OF THE LAST SEVERAL DAYS. THEREFORE WILL KEEP CHANCE POPS ACROSS THE NORTH WITH SLIGHT CHANCE IN THE SOUTH. ANY SEVERE THREAT SHOULD BE MINIMAL AS INSTABILITY AND SHEAR WILL NOT ALIGN. CAPE AND LAPSE RATES REMAIN GREATEST IN THE NORTHEAST (~500 J/KG) AND SHEAR BEST IN THE SOUTHWEST AS A 250 MB JETSTREAK BEGINS TO DIVE SOUTHEASTWARD OVER THE MOUNTAINS. 850 MB TEMPERATURE ADVECTION FROM THE SOUTHWEST THROUGHOUT THE DAY SHOULD KEEP HIGH TEMPERATURES ABOVE WHAT 12Z THICKNESSES SUGGEST WITH MAX TEMPS 75-81 NORTHWEST TO SOUTHEAST. LOWS 52-57 DEGREES. ON FRIDAY THE LOW SHIFTS EASTWARD APPROACHING THE MID ATLANTIC COAST BY 12Z. MODELS ARE IN GOOD AGREEMENT ON TIMING AND LOCATION WHICH WILL PUT CENTRAL NC ON THE SOUTHWEST SIDE OF THE LOW. PRECIPITABLE WATER WILL BE HIGHEST IN THE EAST BY FRIDAY AFTERNOON (~1 IN) AS DRIER AIR BEGINS TO ADVECT IN FROM THE NORTHWEST. WILL KEEP POPS DOWN EXCEPT IN THE NORTHEAST FRIDAY AFTERNOON WHERE SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE. ANY SEVERE THREAT WILL BE ISOLATED WITH THE MAIN THREAT FROM HAIL. A DRIER DAY FRIDAY WILL YIELD BETTER CONDITIONS FOR DAYTIME HEATING AS THE WARMING TREND WILL BE IN FULL SWING. WITH GUIDANCE DISAGREEING ON CLOUD COVER WILL TREND TOWARD THE CLEARER MAV AND RAISE TEMPS A DEGREE EVERYWHERE AND TWO IN THE NORTHWEST. MAX TEMPERATURES 77-83 DEGREES NW TO SE. CALM WINDS AND MOSTLY CLEAR SKIES ON FRIDAY NIGHT WILL CAUSE BETTER RADIATIONAL COOLING CONDITIONS AND LOWS COULD DIP A COUPLE DEGREES LOWER THAN EXPECTED BY SATURDAY MORNING ESPECIALLY IN THE NORTHWEST WHERE DRY AIR ADVECTION WILL BE BEST. LOWS 54 NW TO 59 SE. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 230 PM TUESDAY... ON SATURDAY THE LOW ALONG THE MID ATLANTIC COAST WILL PUSH FURTHER OUT TO SEA AND A STRONG UPPER LEVEL RIDGE WILL TAKE ITS PLACE OVER NORTH CAROLINA. THE ASSOCIATED SURFACE LOW CENTERED OVER THE FLORIDA PENINSULA WILL HELP SET UP SOUTHWESTERLY FLOW OVER CENTRAL NC WHICH WILL HELP TO USHER IN WARMER AND DRIER AIR. 850 MB TEMPERATURE ADVECTION ALONG WITH GOOD CONDITIONS FOR INSOLATION WILL HELP TEMPERATURES JUMP INTO THE MID 80S BY SATURDAY AFTERNOON. ON SUNDAY THE ATTENTION BEGINS TO SHIFT TO A NEW SYSTEM THAT IS CURRENTLY MAKING HEADWAY INTO THE PACIFIC NORTHWEST. MODEL SOLUTIONS ON THIS SYSTEM REALLY BEGIN TO DIVERGE AFTER 18Z FRIDAY WITH THE ECMWF RETROGRADING THE LOW NORTHWESTWARD INTO SASKATCHEWAN AND THE GFS PUTTING THE SYSTEM IN A SLOWLY PROGRESSIVE PATTERN OVER THE NORTHERN PLAINS BY 12Z SUNDAY. VARYING SOLUTIONS RESULT IN THE ECMWF KEEPING NC DRY ALL DAY SUNDAY WHILE GFS BRINGS SCATTERED SHOWERS INTO THE AREA BY SUNDAY AFTERNOON. IF THIS WERE TO HAPPEN THE GREATEST CHANCE OF SHOWERS WOULD BE IN THE NORTH SO WILL MAINTAIN SLIGHT CHANCE OF POPS THERE. WITH RIDGING AND SOUTHWEST FLOW STILL IN PLACE TEMPERATURES SHOULD TOP OUT IN THE UPPER 80S SUNDAY AND MONDAY. DURING THE DAY ON MONDAY THE UPPER LEVEL RIDGE WILL MOVE OFF THE EAST COAST BUT THE SURFACE HIGH WILL REMAIN IN PLACE OFF THE FLORIDA COAST. THIS WILL REMAIN THE CASE THROUGH THE END OF THE PERIOD HOWEVER MOISTURE WILL BEGIN TO INCREASE FROM THE WEST MONDAY AND INTO TUESDAY WHICH SHOULD HELP TO MODERATE TEMPERATURES BACK INTO THE MID 80S BY TUESDAY AFTERNOON. EXPECT HIGHS IN THIS PERIOD TO BE MID TO UPPER 80S WITH LOWS IN THE LOW TO MID 60S. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 830 PM TUESDAY... A DEEP UPPER LOW AND A SURFACE TROUGH OF LOW PRESSURE ACROSS THE AREA WILL CONTINUE TO PROVIDE THE REGION WITH UNSETTLE WEATHER AND SUB VFR CONDITIONS AT TIMES THROUGH THE 24 HOUR TAF PERIOD. CURRENTLY ANOTHER UPPER LEVEL DISTURBANCE IS MOVING FROM SOUTH TO NORTH ACROSS THE AREA... RESULTING IN SHOWERS AND ISOLATED THUNDERSTORMS AND BRIEF MVFR/IFR CONDITIONS AT KRDU/KFAY/KRWI. FURTHER WEST AT KGSO/KINT SHOWERS HAVE GENERALLY MOVED TO THE NORTH OF THE TERMINALS. HOWEVER... IFR CIGS CONTINUE TO PLAGUE THE NORTHWEST PIEDMONT AS THE SURFACE TROUGH CONTINUES TO REMAIN JUST TO THE NORTHWEST OF THE TERMINALS. THINK WE WILL SEE A DOWN TURN IN THE SHOWERS AND STORMS ACROSS THE AREA TONIGHT WITH THE LOSS OF DAYTIME HEATING... WITH COVERAGE BECOMING MORE ISOLATED AS DISTURBANCES MOVE ACROSS THE REGION. HOWEVER... CONFIDENCE OF LOW STRATUS AND FOG OVERNIGHT IS LOW. WILL NOT DEVIATE TOO MUCH FROM THE PREVIOUS FORECAST AT THIS TIME. THIS YIELDS IFR CIGS CONTINUING IN THE TRIAD OVERNIGHT... WITH IFR CIGS (WITH POSSIBLE IFR/MVFR VISBYS NEAR SUNRISE) DEVELOPING AFTER MIDNIGHT ELSEWHERE. WITH THE UPPER LOW LIFTING TO OUR NORTH WEDNESDAY AND MORE DRY AIR FILTERING IN EXPECT LESS CLOUD COVER WEDNESDAY WITH ANY MORNING CEILINGS LIFTING RATHER QUICKLY WITH HEATING. CONDITIONS SHOULD BE VFR SHORTLY AFTER 13-15Z. THINK THE BEST CHANCE OF SEEING ANY SHOWERS OR STORMS WEDNESDAY AFTERNOON WILL BE ACROSS NORTHERN CENTRAL NC. THUS... HAVE INCLUDED CB AT THE NORTHERN TAF SITES (KGSO/KINT/KRDU/KRWI). LOOKING AHEAD: ISOLATED TO SCATTERED SHOWERS/STORMS WILL BE POSSIBLE THROUGH FRIDAY IN ASSOCIATION WITH A STALLED UPPER LEVEL LOW OVER THE CAROLINAS AND MID-ATLANTIC. OTHERWISE... (OUTSIDE OF ANY CONVECTION THROUGH FRIDAY) EXPECT VFR CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JO NEAR TERM...JO SHORT TERM...RE LONG TERM...RE AVIATION...BSD
Hazardous weather outlook, May 17, 4:47 AM EDT, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 447 AM EDT TUE MAY 17 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-180900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 447 AM EDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. WHILE MOST AREAS WILL SEE BETWEEN A QUARTER AND A HALF INCH OF RAIN... OVER AN INCH MAY FALL IN LESS THAN AN HOUR IN LOCALIZED AREAS. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 17, 6:03 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT TUE MAY 17 2011
NCZ077-088-172300-
CUMBERLAND-HARNETT-
603 PM EDT TUE MAY 17 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT AND CUMBERLAND
COUNTIES THROUGH 700 PM EDT...
AT 603 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT BRAGG...MOVING NORTH AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TIMBERLAKE...AND...
ANDERSON CREEK...PINEVIEW...SEMINOLE.
HAZARDS INCLUDE...
PEA SIZED HAIL.
&&
LAT...LON 3510 7909 3513 7911 3520 7910 3521 7912
3537 7912 3558 7892 3555 7880 3508 7890
TIME...MOT...LOC 2203Z 186DEG 17KT 3518 7900
23Special weather statement, May 17, 8:49 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT TUE MAY 17 2011
NCZ026-180130-
FRANKLIN-
849 PM EDT TUE MAY 17 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS FRANKLIN COUNTY THROUGH 930
PM EDT...
AT 848 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
YOUNGSVILLE...OR ABOUT 9 MILES SOUTHWEST OF LOUISBURG...MOVING NORTH
AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FRANKLINTON...
LOUISBURG...INGLESIDE.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 35 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3625 7820 3600 7829 3591 7833 3591 7835
3593 7835 3594 7839 3598 7844 3602 7853
3616 7851 3618 7849 3616 7846 3616 7842
3623 7838 3623 7834 3627 7830
TIME...MOT...LOC 0048Z 194DEG 18KT 3602 7841
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:49 PM EDT | Special Weather Statement | RAH | Franklin | 41 min |
| May 17, 9:42 PM EDT | Special Weather Statement | RAH | Vance | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.